Alert archive / Vermont / Heat Advisories in 2021
Heat Advisory 2, NWS Burlington, VT
NWS Burlington, VT issued this heat advisory at Jun 27, 2021, 3:10 PM EDT for Clinton County, Essex County, New York; Addison County, Chittenden County, Rutland County, Vermont. It took effect at Jun 28, 2021, 12:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2021, 3:10 PM EDT (19:10 UTC)
- In effect from
- Jun 28, 2021, 12:00 PM EDT
- Expired
- Jun 28, 2021, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Addison County, VT, Chittenden County, VT, Rutland County, VT
The radar
The Burlington radar (KCXX), 39 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
157 WWUS71 KBTV 271910 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 310 PM EDT Sun Jun 27 2021 NYZ028-035-VTZ005-009-011-012-280915- /O.NEW.KBTV.HT.Y.0002.210628T1600Z-210628T2300Z/ Eastern Clinton-Eastern Essex-Western Chittenden-Western Addison- Western Rutland-Windsor- Including the cities of Plattsburgh, Port Henry, Ticonderoga, Burlington, Middlebury, Vergennes, Rutland, Springfield, and White River Junction 310 PM EDT Sun Jun 27 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT MONDAY... * WHAT...Heat index values up to 98 expected. * WHERE...In Vermont, Western Chittenden, Western Addison, Western Rutland and Windsor Counties. In New York, Eastern Clinton and Eastern Essex Counties. * WHEN...From noon to 7 PM EDT Monday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
3 follow-up statements
250 WWUS71 KBTV 280711 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 311 AM EDT Mon Jun 28 2021 NYZ028-035-VTZ005-009-011-012-282300- /O.CON.KBTV.HT.Y.0002.210628T1600Z-210628T2300Z/ Eastern Clinton-Eastern Essex-Western Chittenden-Western Addison- Western Rutland-Windsor- Including the cities of Plattsburgh, Port Henry, Ticonderoga, Burlington, Middlebury, Vergennes, Rutland, Springfield, and White River Junction 311 AM EDT Mon Jun 28 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... * WHAT...Heat index values up to 98 expected. * WHERE...In Vermont, Western Chittenden, Western Addison, Western Rutland and Windsor Counties. In New York, Eastern Clinton and Eastern Essex Counties. * WHEN...From noon to 7 PM EDT Monday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
951 WWUS71 KBTV 281914 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 314 PM EDT Mon Jun 28 2021 VTZ009-011-012-290915- /O.NEW.KBTV.HT.Y.0003.210629T1600Z-210629T2300Z/ /O.CON.KBTV.HT.Y.0002.000000T0000Z-210628T2300Z/ Western Addison-Western Rutland-Windsor- Including the cities of Middlebury, Vergennes, Rutland, Springfield, and White River Junction 314 PM EDT Mon Jun 28 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT TUESDAY... * WHAT...Heat index values up to 99. * WHERE...Western Addison, Western Rutland and Windsor Counties. * WHEN...For the first Heat Advisory, until 7 PM EDT this evening. For the second Heat Advisory, from noon to 7 PM EDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NYZ028-035-VTZ005-282300- /O.CON.KBTV.HT.Y.0002.000000T0000Z-210628T2300Z/ Eastern Clinton-Eastern Essex-Western Chittenden- Including the cities of Plattsburgh, Port Henry, Ticonderoga, and Burlington 314 PM EDT Mon Jun 28 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Heat index values up to 98. * WHERE...In Vermont, Western Chittenden County. In New York, Eastern Clinton and Eastern Essex Counties. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
022 WWUS71 KBTV 282306 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 706 PM EDT Mon Jun 28 2021 VTZ009-011-012-291000- /O.EXP.KBTV.HT.Y.0002.000000T0000Z-210628T2300Z/ /O.CON.KBTV.HT.Y.0003.210629T1600Z-210629T2300Z/ Western Addison-Western Rutland-Windsor- Including the cities of Middlebury, Vergennes, Rutland, Springfield, and White River Junction 706 PM EDT Mon Jun 28 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EDT TUESDAY... * WHAT...Heat index values up to 99. * WHERE...Western Addison, Western Rutland and Windsor Counties. * WHEN...From noon to 7 PM EDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NYZ028-035-VTZ005-290015- /O.EXP.KBTV.HT.Y.0002.000000T0000Z-210628T2300Z/ Eastern Clinton-Eastern Essex-Western Chittenden- Including the cities of Plattsburgh, Port Henry, Ticonderoga, and Burlington 706 PM EDT Mon Jun 28 2021 ...HEAT ADVISORY HAS EXPIRED... The Heat Advisory has expired for the northern Champlain Valley, and eastern Essex County in New York. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this heat advisory went out at Jun 27, 1:32 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 27, 1:32 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Burlington VT 132 PM EDT Sun Jun 27 2021 .SYNOPSIS... Warm and humid conditions will continue across the North Country through Monday, before a weak front produces slightly cooler air with increasing chances for showers and thunderstorms. Highs today will be in the upper 80s to mid 90s with similar heat index values. Expect another very warm and muggy night with lows generally in the mid 60s to mid 70s tonight and again on Monday night. && .NEAR TERM /THROUGH MONDAY/... As of 1043 AM EDT Sunday...Forecast for today remains in good shape with just a few tweaks made to sky cover and temps. Seems cloud cover is impacting temps across the region this morning, keeping values just a couple of degrees cooler than forecast and with the likelihood of cloud cover persisting into the afternoon did lower max temps a degree or two. Will probably see heat advisory criteria met for an hour or two in the Champlain Valley with highs in the lower 90s and dewpoints in the mid 60s, but it's borderline so will continue with no headlines. Either way you slice it, it's going to be hot today so please take the necessary precautions. Previous Discussion from 648 AM...The near term focus wl be heat today and Monday, followed by convective chances on Monday aftn. Water vapor shows building mid/upper lvl ridge acrs the Mid Atlantic states while mid lvl moisture associated with warm frnt continues to lift into southern Canada. Still expecting some mid/upper lvl clouds to linger near International Border this morning, but by this aftn, soundings indicating deep dry layer from 925mb thru 400mb. This drying/subsidence aloft should result in plenty of sunshine and very limited chcs for showers/storms. Soundings support super- adiabatic lapse rates of >10 C/km from sfc thru 800mb this aftn, resulting in slightly drier dwpts mixing down to the sfc, and lowering heat index values slightly. However, this drying trend should allow temps to reach full potential with highs in the upper 80s to mid 90s, I have placed 95F at PBG/BTV and 90-92F at RUT/MPV/VSF/MSS with upper 80s NEK/SLK. Similar type heat index values are anticipated. In addition, soundings support localized gusty winds as mixing improves this aftn, with gusts 25 to 35 mph likely in the SLV and CPV from 15z thru 22z today, some gusts near 40 mph would not be surprising the SLV associated with aligned sw flow and on the northwest facing downslope areas of the northern Dacks from Malone to Ellenburg Depot. Tonight another very warm and muggy night is anticipated with dwpts rising toward 70F as sunset occurs. In addition, expect gradient to continue with south/southwest winds of 10 to 20 mph. These conditions wl hold temps in the mid 60s NEK/SLK to mid 70s CPV/SLV and Lower CT River Valley. For Monday...mid/upper lvl ridge continues with just a weak sfc boundary dropping southward acrs the fa. This results in slightly cooler 925mb temps in the 21-24C range, with warmest values near VSF. Expecting highs to range from mid 80s Dacks to mid 90s VSF, based on thermal profiles, with heat index values in the 88F to 94F range. Next question wl be convective potential. Have cut back on pops, because of limited upper lvl forcing, still anti-cyclonic flow aloft with no height falls and very weak sfc convergence. However, still think some disorganized/pulse type activity is possible along instability gradient from northern Dacks into central/southern Vt on Monday aftn. High res data continues to show an axis of sfc based CAPE of 1000 to 1600 J/kg, with some better 0 to 6 km shear values of 25 to 30 knots approaching the International Border by 21z. Expect scattered aftn/evening showers/storms to develop aft 16z, with some localized heavy down pours possible, but with limited upper lvl support, coverage should be widely scattered. Have mention 15 to 30% pops most locations. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY/... As of 433 AM EDT Sunday...Little change expected with the upper pattern for Monday night into Tuesday. If anything, the Mid-Atlantic ridge will begin to pivot as it continues to build westward into the Ohio River Valley, allowing flow across the Northeast to become more westerly. Embedded vorticity maxima aloft will once again stretch across the area, resulting in increasing clouds across the North Country overnight into Tuesday. Still, temperatures overnight should be a little cooler than the night prior as winds decrease and become westerly, with lows in the upper 60s. Likewise, highs on Tuesday should be a little lower than Monday's topping off in the mid to upper 80s. During the afternoon, there exists a chance of showers with thunderstorms possible across portions of the Adirondacks and south-central Vermont. However, as has been the pattern the past several days, the absence of a forcing mechanism will cause the showers to be isolated to scattered in nature. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... As of 433 AM EDT Sunday...Wednesday still looks to be the better day for rain potential as a more potent shortwave passes within the flow aloft. We could see a weak surface boundary accompany this feature which would further aid in the development of showers and possible thunderstorms. At this time, instability looks meager, but a lot can change between now and then. With any showers/thunderstorms that do develop, there exists the potential for locally heavy rain with PWATs in the 1.5-2 inch range. Temperatures will continue with their cooling trend with highs on Wednesday being near normal in the upper 70s to mid 80s. Beyond Wednesday, the evolution of the upstream upper low becomes uncertain with global guidance offering a variety of solutions. For now, have stuck close to the GFS/ECMWF with the CMC being more of an outlier. In any case, we will see ongoing chances for precipitation through the end of the week as the upper low draws near. Temperatures will remain near normal with highs in the mid 70s to low 80s and overnight lows in the upper 50s to low 60s. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... Through 18Z Monday...Gusty SSW winds continue to be the main aviation impact this afternoon with local gusts in the 20-30kt range at KMSS/KBTV/KSLK and up to 20kts elsewhere. Otherwise, VFR conditions prevail under SCT/BKN mid clouds. Overnight a boundary north of the border will sag southward providing a chance of showers and perhaps some embedded rumbles of thunder, but conditions remain largely VFR except at KMSS/KSLK where ceilings will lower to MVFR from around 10-17Z. Winds abate overnight as well, lowering to 8-12kts through sunrise, but become slightly gusty again up to 16-20kts from mid-morning Monday onward. Outlook... Monday Night: VFR. Slight chance SHRA. Tuesday: VFR. Chance SHRA, Slight chance TSRA. Tuesday Night: Mainly VFR, with local MVFR possible. Chance SHRA. Wednesday: Mainly VFR, with local MVFR possible. Chance SHRA, Slight chance TSRA. Wednesday Night: Mainly VFR, with local IFR possible. Chance SHRA, Slight chance TSRA. Thursday: Mainly MVFR, with local IFR possible. Chance SHRA. Thursday Night: MVFR/IFR conditions possible. Chance SHRA. Friday: Mainly MVFR, with local IFR possible. Chance SHRA. && .CLIMATE... Max Temp Records Date KBTV KMPV K1V4 KMSS KPBG KSLK 06-27 96|2007 91|2007 92|2007 92|2007 97|1999 92|1933 06-28 95|1991 91|1991 88|2005 93|1991 95|1991 93|1944 Low Max Temp Records Date KBTV KSLK 06-27 74|1901 68|1913 && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Taber NEAR TERM...Lahiff/Taber SHORT TERM...Hammond LONG TERM...Hammond AVIATION...Lahiff CLIMATE...Team BTV
Hazardous weather outlook, Jun 27, 3:12 AM EDT, 11 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 312 AM EDT Sun Jun 27 2021 NYZ026>031-034-035-087-VTZ001>012-016>019-280715- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 312 AM EDT Sun Jun 27 2021 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. Hot and humid conditions today will produce heat index values in the lower to mid 90s today, especially across the valley locations of the North Country. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hot and humid conditions on Monday, will produce heat index values in the lower to mid 90s, especially across the Champlain and lower Connecticut River Valleys. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Heat Advisories in Vermont, 2021Heat Advisories in New York, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.